Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 11, NWS Eureka, CA

December 13, 2006

NWS Eureka, CA issued this high surf advisory at Dec 13, 2006, 4:00 AM PST. It took effect at Dec 13, 2006, 8:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2006, 4:00 AM PST (12:00 UTC)
In effect from
Dec 13, 2006, 8:00 PM PST
Expired
Dec 14, 2006, 9:00 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 131200
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PST WED DEC 13 2006

CAZ001-140100-
/O.NEW.KEKA.SU.Y.0011.061214T0400Z-061214T1700Z/
REDWOOD COAST-
400 AM PST WED DEC 13 2006

...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
THURSDAY. 

LARGE WESTERLY SWELL WILL REACH THE DEL NORTE AND HUMBOLDT COUNTY
COASTS THIS EVENING. THE SWELL WILL GENERATE HAZARDOUS SURF
CONDITIONS THIS EVENING THROUGH EARLY THURSDAY MORNING.  

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-140100-
/O.NEW.KEKA.SU.Y.0011.061214T1000Z-061214T1800Z/
MENDOCINO COAST-
400 AM PST WED DEC 13 2006

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM PST THURSDAY. 

LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT
THROUGH EARLY THURSDAY MORNING. THE SWELL WILL GENERATE HAZARDOUS
SURF CONDITIONS EARLY THURSDAY MORNING.  

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
3 follow-up statements
000 
WHUS46 KEKA 132253
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 PM PST WED DEC 13 2006

CAZ001-141200-
/O.EXT.KEKA.SU.Y.0011.061214T0400Z-061215T1300Z/
REDWOOD COAST-
253 PM PST WED DEC 13 2006

...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 AM PST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 AM PST FRIDAY. 

LARGE WESTERLY SWELL WILL REACH THE DEL NORTE AND HUMBOLDT COUNTY
COASTS THIS EVENING. THE SWELL WILL GENERATE HAZARDOUS SURF
CONDITIONS ALONG THE BEACHES OF DEL NORTE AND HUMBOLDT COUNTIES
INTO FRIDAY MORNING.

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-141200-
/O.EXT.KEKA.SU.Y.0011.061214T1000Z-061215T1300Z/
MENDOCINO COAST-
253 PM PST WED DEC 13 2006

...HIGH SURF ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 5 AM
PST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 2 AM THURSDAY TO
5 AM PST FRIDAY. 

LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT.
THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE
BEACHES INTO EARLY FRIDAY MORNING.

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KEKA 140228
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
628 PM PST WED DEC 13 2006

CAZ001-141400-
/O.UPG.KEKA.SU.Y.0011.061214T0400Z-061215T1300Z/
/O.NEW.KEKA.SU.W.0002.061214T0228Z-061214T1400Z/
REDWOOD COAST-
628 PM PST WED DEC 13 2006

...HIGH SURF WARNING IN EFFECT UNTIL 6 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS NOW ISSUED A HIGH 
SURF WARNING ALONG THE REDWOOD COAST...WHICH IS IN EFFECT 
UNTIL 6 AM PST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN
EFFECT.

A LARGE AND DANGEROUS WESTERLY SWELL HAS REACHED THE DEL NORTE AND
HUMBOLDT COUNTY COASTS THIS EVENING. AT THIS TIME THE SWELL HAS
GENERATED WAVE HEIGHTS OF 24 TO 26 FEET...WITH BREAKERS AS HIGH
AS 29 FEET POSSIBLE THROUGH THE MORNING HOURS. EXTREMELY
HAZARDOUS SURF CONDITIONS ALONG THE BEACHES OF DEL NORTE AND
HUMBOLDT COUNTIES ARE EXPECTED INTO EARLY FRIDAY MORNING.

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

CAZ002-141530-
/O.CON.KEKA.SU.Y.0011.061214T1000Z-061215T1300Z/
MENDOCINO COAST-
628 PM PST WED DEC 13 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
5 AM PST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 5 AM
PST FRIDAY. 

LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT.
THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE
BEACHES INTO EARLY FRIDAY MORNING.

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KEKA 141147
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PST THU DEC 14 2006

CAZ001-141700-
/O.CAN.KEKA.SU.W.0002.000000T0000Z-061214T1400Z/
/O.EXB.KEKA.SU.Y.0011.000000T0000Z-061214T1700Z/
REDWOOD COAST-
347 AM PST THU DEC 14 2006

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HIGH SURF WARNING EXPECTED LATE TONIGHT AND FRIDAY...

LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL CONTINUE TO GENERATE
HAZARDOUS SURF CONDITIONS ALONG THE ENTIRE NORTHWEST CALIFORNIA
COAST THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE BELOW ADVISORY
LEVEL OF 18 FEET BY AFTERNOON.

A NEW STORM IN THE EASTERN PACIFIC WILL SEND ANOTHER LARGE SWELL
INTO NORTHERN CALIFORNIA COASTAL WATERS LATE TONIGHT AND FRIDAY.
WESTERLY SWELL FROM 28 TO 30 FEET WILL BE POSSIBLE FOR A COUPLE OF 
HOURS LATE TONIGHT AND EARLY FRIDAY MORNING. A HIGH SURF WARNING 
WILL LIKELY BE ISSUED FOR SWELL OF 24 FEET OR GREATER. 

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN 
SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-141700-
/O.EXT.KEKA.SU.Y.0011.000000T0000Z-061214T1700Z/
MENDOCINO COAST-
347 AM PST THU DEC 14 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HIGH SURF WARNING EXPECTED FRIDAY...

LARGE WESTERLY SWELL OF 18 TO 19 FEET WILL CONTINUE TO GENERATE
HAZARDOUS SURF CONDITIONS ALONG THE ENTIRE NORTHWEST CALIFORNIA
COAST THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE BELOW ADVISORY
LEVEL OF 18 FEET BY AFTERNOON.

A NEW STORM IN THE EASTERN PACIFIC WILL SEND ANOTHER LARGE SWELL 
INTO NORTHERN CALIFORNIA COASTAL WATERS ON FRIDAY. WESTERLY SWELL
OF 24 TO 26 FEET WILL BE POSSIBLE FOR A COUPLE OF HOURS BY FRIDAY 
MORNING. A HIGH SURF WARNING WILL LIKELY BE ISSUED FOR SWELL OF
24 FEET OR GREATER.

WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES
CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.*|

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 12, 3:26 PM PST, 12 hours 34 minutes earlier.

Area forecast discussion, Dec 12, 3:26 PM PST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PST TUE DEC 12 2006

.SYNOPSIS...A WARM FRONT WILL MOVE THROUGH THE PACIFIC NORTHWEST
TONIGHT AND BRING BREEZY SOUTHERLY WINDS AND RAIN TO THE REGION. A
COLD FRONT WILL CROSS THE REGION WEDNESDAY...FOLLOWED BY A SERIES OF
SYSTEMS THAT WILL MAINTAIN A WET WEATHER PATTERN THROUGH THE END OF
THE WEEK. A DEEP UPPER LEVEL TROUGH WILL BRING COOLER WEATHER TO THE
AREA OVER THE WEEKEND.

&&

.DISCUSSION...
AN APPROACHING SHORTWAVE WILL BRING A WARM FRONT THROUGH THE REGION
THIS EVENING AND OVERNIGHT...AND A COLD FRONT THROUGH WEDNESDAY.
LIFT...AVAILABLE MOISTURE...AND INSTABILITY ARE ALL EVIDENT WITH
THESE FRONTAL PASSAGES AND SUPPORTS A MODERATE RAIN EVENT. QPF
TOTALS OF 1 TO 2 INCHES NORTH OF THE EEL RIVER BASIN...AND 0.5 TO 1
IN SOUTH OF THE EEL ARE EXPECTED. RIVERS WILL RISE WITH THE ADDED
RAINFALL BUT STAY WELL BELOW FLOOD STAGE. THE SMITH RIVER AT
CRESCENT CITY AND FORT DICK MAY REACH MONITOR STAGE WEDNESDAY
AFTERNOON. TIGHTENING OF THE PRESSURE GRADIENT AS THE WARM FRONT
APPROACHES LAND TONIGHT WILL STRENGTHEN SOUTHERLY WINDS OVER THE
AREA ESPECIALLY OVER THE WATERS AND ALONG THE NORTH COAST. THE WINDS
HOWEVER ARE EXPECTED TO STAY BELOW ADVISORY CRITERIA.

THE NEXT SHORT WAVE WILL MOVE INTO THE PACIFIC NORTHWEST ON
THURSDAY. THE WARM FRONT WILL MOVE THROUGH EARLY THURSDAY MORNING
AND THE COLD FRONT THURSDAY AFTERNOON. THE SMITH AND KLAMATH RIVERS
ARE EXPECTED TO EXCEED MONITOR STAGE THURSDAY NIGHT. THE RIVER
LEVELS OF THESE RIVERS WILL NEED TO BE MONITORED CAREFULLY WITH THIS
SYSTEM. THE SNOW LEVEL WILL REMAIN AT OR ABOVE 5000 FEET UNTIL
THURSDAY NIGHT WHERE IT LOWERS TO 2500 FT. SCATTERED POST FRONTAL
SNOW SHOWERS ARE EXPECTED THURSDAY NIGHT BUT NO WINTER ADVISORIES
ARE EXPECTED.

YET ANOTHER ANOTHER FRONT WILL MOVE THROUGH THE AREA FRIDAY FOLLOWED
BY A DEEP UPPER LEVEL TROUGH THAT WILL SUSTAIN COOL CONDITIONS
THROUGH THE WEEKEND. EXPECT MOUNTAIN SNOW SHOWERS WITH SNOW LEVELS
NEAR 2000 FT THROUGHOUT THE WEEKEND.

THE NEXT BEST CHANCE FOR A BREAK IN RAINFALL IS MONDAY AS MODEL
GUIDANCE BUILDS AN UPPER LEVEL RIDGE OVER THE NORTHWEST. THIS BREAK
LOOKS HOWEVER TO BE BRIEF AS LONG RANGE MODELS BRING ANOTHER SYSTEM
TOWARDS THE REGION TUESDAY. TH

&&

.AVIATION...APPROACHING WARM FRONT WILL FORCE AND INCREASE IN S
WINDS AT THE LOWER LEVELS THIS EVENING...AS MID LEVEL CLOUDS THICKEN
AND RAIN BECOMES WIDESPREAD. CURRENTLY VFR CIGS/VSBYS WILL
DETERIORATE BY MID EVENING TO MVFR CIGS/VSBYS AS THE RAINFALL
INCREASES THIS EVENING. LITTLE IMPROVEMENT IS EXPECTED IN CIGS/VSBYS
WEDNESDAY AS LIGHT TO MODERATE RAINFALL CONTINUES AND WINDS
DECREASE. TJADEN

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WINDS AND SEAS...ALL WATERS.

&&
Hazardous weather outlook, Dec 12, 5:00 AM PST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PST TUE DEC 12 2006

CAZ001-002-131300-
REDWOOD COAST-MENDOCINO COAST-
500 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THE HIGH SURF ADVISORY CONTINUES UNTIL 400 PM PST TODAY.

LARGE...LONG PERIOD SWELL WILL CONTINUE ALONG THE COAST TODAY AND
WILL GENERATE LARGE BREAKING WAVES. PLEASE SEE PRODUCT SFOCFWEKA
OR WHUS46 KEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON FRIDAY...A COLD UPPER LEVEL LOW WILL MOVE OUT OF THE GULF OF
ALASKA AND INTO EASTERN PACIFIC. AT THIS TIME IT IS UNCERTAIN HOW
MUCH PRECIPITATION TO EXPECT THIS WEEKEND. IT IS POSSIBLE THAT
MOST OF PRECIPITATION WILL BE IN CENTRAL AND SOUTHERN CALIFORNIA.
HOWEVER...A COLD AND UNSETTLED WEATHER PATTERN IS EXPECTED FOR
BOTH SATURDAY AND SUNDAY. SNOW LEVELS WILL BE SIGNIFICANTLY LOWER
THIS WEEKEND. THE SNOW LEVEL WILL BE NEAR 5000 FEET ON WEDNESDAY AND
THURSDAY...AND WILL LOWER TO 1500 TO 2000 FEET BY EARLY SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED.

CAZ003-004-076-131300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
500 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON FRIDAY...A COLD UPPER LEVEL LOW WILL MOVE OUT OF THE GULF OF
ALASKA AND INTO EASTERN PACIFIC. AT THIS TIME IT IS UNCERTAIN HOW
MUCH PRECIPITATION TO EXPECT THIS WEEKEND. IT IS POSSIBLE THAT
MOST OF PRECIPITATION WILL BE IN CENTRAL AND SOUTHERN CALIFORNIA.
HOWEVER...A COLD AND UNSETTLED WEATHER PATTERN IS EXPECTED FOR
BOTH SATURDAY AND SUNDAY. SNOW LEVELS WILL BE SIGNIFICANTLY LOWER
THIS WEEKEND. ANY PRECIPITATION THAT FALLS FROM THIS SYSTEM COULD
BRING SNOWFALL TO LOCATIONS AS LOW AS 1500 FEET.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED.

KENNEDY

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:31 AM PSTWind AdvisoryEKA8 hr
Dec 13, 12:01 PM PSTHigh Wind WarningEKA32 hr
Dec 13, 12:01 PM PSTWind AdvisoryEKA32 hr

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.